Addiction: Substance Abuse Community
Does frequency of valium dose alter withdrawal severity?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Does frequency of valium dose alter withdrawal severity?

So, if curious, I previously posted where I was at on this question linked:

http://www.medhelp.org/posts/Addiction-Substance-Abuse/Its-been-30-days-of-daily-valium-at-20-to-30-mg-per-day--Is-it-too-late-for-me-to-just-cut-down-on-a-faster-taper--I-am-tired-of-daily-use-of-diazepam/show/1595142?personal_page_id=1388132#post_7254903

But things didnt go well when I went to see my doctor.  He seemed to be saying contradictory things.  Meanwhile, I'm covered in bruises from falling over from being so over-medicated.  So, long story short, I called the next day and told him I had decided to wean off valium.  I had been at an average of 22.5 mg for about 8 days, before that I was around 20 to 30 mg on average for about a month except the first four days where I was at 40mg/day.  He said, go ahead.

So, now I'm on my third day of being at 15 mg of valium per day (I take 5mg once every 8 hours.)  I dont know if it's because I was originally so adrenalized when I was first put on the valium, but for some reason, I mainly just still feel tired.  Maybe the withdrawal hasnt kicked in.  I'm in suspence but all I feel is tired and like I have a headache.  I'm taking less mg's but I am so tired I had to take a cab home from the store and am about to go back to bed after a full night's sleep.  

Is this a sign that I'm actually STILL on too much valium and that I should take less even though all the boards say to wait a week before lowering??  I keep having this sneaking suspicion that I could be taking more like 5 mg a day instead of even 15mg.  And if I was that low, you can stop without much withdrawal, right?


Related Discussions
3 Comments Post a Comment
Blank
1135275_tn?1326582465
I'm confused by which question you're asking. If i understand correctly, you've been taking this for about a month? Well, it's a rather hefty dose to start you on without having been on it before. I'm not surprised you're so tired. However, if your symptoms were as severe as they seem, then it's no surprise that your dr started you on that dose. with benzo's, it takes a few months before the sedating effect goes away. i used to be able to take half of the lowest dose of xanax and it would still knock me out for hours, even being that low. this is probably why you are so tired.

second, valium has a really loooooong half life. one of the longest of all the benzo's...so you may reduce your dose, but you've still got a ton in your system.

you really need to talk to your doctor. i think you could probably do a very agressive taper since you've only been on this for 1 month and you'd be ok. i don't suggest it, though, because it sounds to me like you have too much going on for that. you seem to want to be off this med, but you also seem to still need it, so if i were you, i'd just stick with exactly what your doctor tells you. if you spend the next few weeks sleeping till you get to the right dose, then so be it. what would be really bad is if you dropped too much and your symptoms came back full force.

ask your dr how much he thinks it is safe to drop your dose...then do that. then, give it a few days to see if you have more energy. it will take a few days for your blood levels to actually drop because of the long half-life.
Blank
1700643_tn?1348985292
I think yeah u could try a more aggresive (aggressive) taper.Why not drop to10mg for a few days+c how u feel.As said these have a very long half life so u need a few days to see how the lower dose really affects u.I tapered off xanax which has a super short half life.I had an awful time w/anxiety but was taking average8mg a day for years so u smart to get off these after just a month.Good luck.
Blank
Avatar_m_tn
I agree with the above posts as well, Valium has a very long half life, the unusually high dose,   except it's recommended that even after short term use to taper gradually, not too quick.
Valium half life is 20-100 hours, so that means it can take up to 200 hours for it to be completely eliminated from the system. There's still an awful lot in your system from the higher dose even if you tapered 3 days ago, so you aren't likely to feel any effect at all. You'd have to wait at least ten days before you felt the effects of a taper.

Withdrawal symptoms can occur from standard dosages and also after short-term use and can range from insomnia and anxiety to more serious symptoms including seizures and psychosis. Withdrawal symptoms can sometimes resemble pre-existing conditions and be misdiagnosed.So it would be wise to wait those days between tapers.

As far as your stumbling all over goes, that's a common side effect of Valium, not necessarily  from over-medication.
Suppression of REM sleep, Impaired motor function, Impaired coordination,
Impaired balance, Dizziness and nausea, Depression, Reflex tachycardia (rapid heart rate) are all common side effects.

After you are off the  Valium and feel you need something for anxiety,  a few cups  of black or green tea produces a mild valium effect. (is a natural source of L-Theanine, an amino acid)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia